Pennsylvania, 2015

Damaging Winds in Pennsylvania, June 12, 2015

June 12, 2015 · NWS PBZ · 34 events in 10 counties and zones

A cold front moved into a very warm and humid air mass the afternoon the the 12th. Scattered severe thunderstorms developed ahead of and along the front across eastern Ohio, western Pennsylvania, and northern West Virginia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$139,000
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

A cold front moved into a very warm and humid air mass the afternoon the the 12th. Scattered severe thunderstorms developed ahead of and along the front across eastern Ohio, western Pennsylvania, and northern West Virginia. One fatality occurred in Butler county, Pennsylvania when a large tree fell on a mobile home.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 12, 7:18 AM EST, 8 hours 42 minutes earlier.

Area forecast discussion, Jun 12, 7:18 AM EST, 8 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
818 AM EDT FRI JUN 12 2015

.SYNOPSIS...
A COLD FRONT WILL BRING INCREASING SHOWER AND THUNDERSTORM CHANCES
LATER TODAY AND TONIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
WITH 815AM UPDATE...ONLY CHANGE WAS TO INCREASE CLOUD COVER ACROSS
NORTHERN TIER COUNTIES AND NEAR MORGANTOWN...WHILE DECREASING
CLOUD COVER ELSEWHERE.

MAINLY DRY WEATHER IS EXPECTED FOR THE FIRST PART OF THE DAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE BUT WARM AIR ALOFT AND LACK OF
A TRIGGER SHOULD LIMIT THIS POTENTIAL.

A COLD FRONT SHOULD BEGIN TO APPROACH THE AREA BY LATE THIS
AFTERNOON/EARLY EVENING WITH SHOWERS AND THUNDERSTORMS EXPECTED.
INCREASING SHEAR AND PROGGED INSTABILITY SEEM SUFFICIENT TO
MAINTAIN A CHANCE OF SEVERE THUNDERSTORMS NORTH OF A ZZV-PIT-DUJ
LINE...THOUGH PARAMETERS ARE MARGINAL. WEAKER SHEAR AND
DIMINISHING INSTABILITY SOUTH OF THIS LINE SHOULD ALLOW FOR A
WEAKENING TREND IN ANY STORMS AS THEY ADVANCE FURTHER ACROSS THE
REGION THIS EVENING AND OVERNIGHT. DISCOUNTED THE NAM INSTABILITY
VALUES AS IT INITIALIZED TOO HIGH ON SURFACE DEWPOINTS...WITH
ECMWF/GFS SOLUTIONS LOOKING MORE REASONABLE. HIGHS SHOULD CONTINUE
AROUND 10 DEGREES ABOVE AVERAGE.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
THE COLD FRONT IS PROGGED TO CONTINUE A SLOW SOUTHWARD PUSH
THROUGH THE REGION SATURDAY BEFORE STALLING ACROSS SOUTHERN
PA AND WEAKENING. THIS WILL KEEP PERIODIC SHOWER/STORM CHANCES
INTO THE WEEKEND AS IT LIFTS BACK NORTH AGAIN SUNDAY AS THE UPPER
FLOW TURNS SW. ANOTHER SHORTWAVE CROSSING THE NORTHERN PERIPHERY
OF A SOUTHEAST CONUS UPPER HIGH WILL PRECIP CHANCES FOR MONDAY.
ABOVE AVERAGE TEMPERATURES ARE EXPECTED USING THE LATEST GFS MOS
AND SREF NUMBERS.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
THE LONG TERM PERIOD WILL FEATURE PERSISTANT WARMTH...HUMIDITY...AND
PRECIP CHANCES AS THE EASTERN CONUS RIDGE IS CARVED VIA SHORTWAVE
PASSAGE AND FRONTAL ENCROACHMENT. THE ONLY MAJOR CHANGES TO THE
ONGOING PROGNOSIS WAS TO INCREASE POPS TO LIKELY NUMBERS ON MONDAY
NIGHT AND TUESDAY...AND AGAIN ON WEDNESDAY OVER SOUTHEASTERN
COUNTIES GIVEN RECENT CONSISTENCY IN MODEL WORLD FRONTAL
PROGRESSION. QUESTIONABLE SOUTHWARD PROGRESSION...AS PER GFS AND
ECMWF DIFFERENCES...OF THE FRONT REQUIRED CHANCE POP MAINTENANCE
FOR THE REMAINDER OF THE PERIOD.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
OTHER THAN PREDAWN FOG...WHICH WAS IFR FORECAST AT FKL AND DUJ
WHERE RAIN OCCURRED...VFR CONDITIONS WILL PREDOMINATE UNTIL THE
APPROACH OF A COLD FRONT THIS EVENING. SOUTH TO SOUTHWEST WIND IS
EXPECTED TO DEVELOP IN ADVANCE OF THAT FEATURE TODAY...WITH GUSTS
TO 20 TO 25 KT AS MIXING DEEPENS. CONDITION DETERIORATION CAN BE
ANTICIPATED THIS EVENING WITH IFR VISIBILITY IN THUNDERSTORMS.

.OUTLOOK.../FRIDAY NIGHT THROUGH TUESDAY/...
RESTRICTION CHANCES WILL INCREASE AS A COLD FRONT SLIDES TOWARD
THE REGION ON MONDAY NIGHT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 12, 12:25 PM EST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
125 PM EDT FRI JUN 12 2015

MDZ001-PAZ008-009-014>016-021>023-029-031-073>076-WVZ012-021>023-041-
131730-
GARRETT-VENANGO-FOREST-BUTLER-CLARION-JEFFERSON PA-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
125 PM EDT FRI JUN 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING. ALTHOUGH HAIL UP TO ONE INCH WILL BE
POSSIBLE...DAMAGING WINDS WILL BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039>041-048>050-057>059-068-069-PAZ007-013-020-WVZ001>004-131730-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-LAWRENCE-BEAVER-
HANCOCK-BROOKE-OHIO-MARSHALL-
125 PM EDT FRI JUN 12 2015

...SEVERE THUNDERSTORM WATCH 290 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 12, 2:29 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
329 PM EDT FRI JUN 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     DENTON                  40.83N  79.18W
06/11/2015                   INDIANA            PA   NWS STORM SURVEY

            NWS STORM SURVEY INDICATED AN ENHANCED AREA OF
            SCATTERED TREE AND LIMB DAMAGE BETWEEN BARNARD AND
            DENTON. WIND SPEEDS ESTIMATED AT 70 MPH.

&&

EVENT NUMBER PBZ1501772

BOOKBINDER
Special weather statement, Jun 12, 3:14 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
414 PM EDT FRI JUN 12 2015

OHZ039-048-057-058-122100-
MUSKINGUM-GUERNSEY-COSHOCTON-TUSCARAWAS-
414 PM EDT FRI JUN 12 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MUSKINGUM...
COSHOCTON...WESTERN GUERNSEY AND TUSCARAWAS COUNTIES...

AT 413 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SHREVE TO 9 MILES NORTH OF DRESDEN TO HARBOR
HILLS...AND MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ZANESVILLE...NEW PHILADELPHIA...DOVER...COSHOCTON...CAMBRIDGE...
UHRICHSVILLE...NEWCOMERSTOWN...DENNISON...STRASBURG...NEW CONCORD...
WEST LAFAYETTE...SUGARCREEK...SOUTH ZANESVILLE...NORTH ZANESVILLE...
DRESDEN...FRAZEYSBURG...GNADENHUTTEN...TUSCARAWAS...BOLIVAR AND
BALTIC.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  INTERSTATE 70 IN OHIO NEAR MILE MARKER 143...AND BETWEEN MILE
  MARKERS 145 AND 179.
  INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 45 AND 95.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3995 8223 3995 8220 4023 8218 4045 8213
      4044 8168 4063 8167 4067 8146 4065 8132
      4057 8132 4056 8130 4026 8134 3989 8165
      3976 8176 3977 8207 3982 8208 3982 8217
      3991 8216 3991 8223
TIME...MOT...LOC 2013Z 266DEG 41KT 4069 8197 4025 8208 3993 8245

34
Special weather statement, Jun 12, 4:00 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
500 PM EDT FRI JUN 12 2015

PAZ007>009-013-122145-
VENANGO-MERCER-LAWRENCE-FOREST-
500 PM EDT FRI JUN 12 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MERCER...VENANGO...
FOREST AND NORTHERN LAWRENCE COUNTIES...

AT 454 PM EDT...A LINE OF STRONG THUNDERSTORMS MOVING EAST AT 45 MPH
WAS MOVING INTO MERCER...LAWRENCE...VENANGO...AND FOREST COUNTIES IN
NORTHWEST PA.

WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL WILL BE POSSIBLE ALONG
THIS LINE OF STORMS. STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...HERMITAGE...SHARON...OIL CITY...GROVE CITY...FRANKLIN...
SHARPSVILLE...MARIENVILLE...GREENVILLE...SUGARCREEK...FARRELL...NEW
WILMINGTON...OAKWOOD...NEW CASTLE NORTHWEST...TIONESTA...MERCER...
PULASKI...HASSON HEIGHTS...BESSEMER AND STONEBORO.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHWESTERN PENNSYLVANIA.

LAT...LON 4161 7896 4151 7896 4140 7954 4088 8051
      4149 8052 4149 8000 4162 7983
TIME...MOT...LOC 2054Z 240DEG 48KT 4147 7971

The radar

The Pittsburgh radar (KPBZ), 129 km away, was scanning. The volume nearest the first event began at 20:58 UTC.

Open the radar archive at this moment

Event by event

34 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Venango

When
June 12, 4:00 PM EST
Where
Venango County, 0.69 mi S of Pleasantville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
41.590, -79.580

Emergency management reported trees down.

Thunderstorm Wind, Lawrence

When
June 12, 4:15 PM EST
Where
Lawrence County, 0.87 mi SE of Shaw Jct
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.010, -80.490

Emergency management reported trees and power lines down.

Thunderstorm Wind, Beaver

When
June 12, 4:25 PM EST
Where
Beaver County, 0.52 mi W of Fairview
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.680, -80.480

Emergency management reported trees and wires down.

Thunderstorm Wind, Lawrence

When
June 12, 4:25 PM EST
Where
Lawrence County, 1.04 mi E of Parkstown
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.020, -80.400

Emergency management reported trees and power lines down.

Thunderstorm Wind, Butler

When
June 12, 4:27 PM EST
Where
Butler County, 1.12 mi S of Jacksville
Measured
50 kt (58 mph) estimated gust
Deaths
1 direct, 0 indirect
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.004, -80.116

A large tree branch over 2 feet in diameter fell into a mobile home, killing a 31 year old male inside.

Thunderstorm Wind, Beaver

When
June 12, 4:30 PM EST
Where
Beaver County, 0.69 mi S of Frisco
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.840, -80.270

Emergency management reported trees and power lines down.

Thunderstorm Wind, Beaver

When
June 12, 4:30 PM EST
Where
Beaver County, 1.05 mi E of Beaver Falls Co Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.770, -80.380

Emergency management reported trees and wires down.

Thunderstorm Wind, Lawrence

When
June 12, 4:30 PM EST
Where
Lawrence County, 0.69 mi S of Ellwood City
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
40.860, -80.280

The public reported trees down.

Thunderstorm Wind, Beaver

When
June 12, 4:40 PM EST
Where
Beaver County, 0.87 mi SE of New Brighton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.740, -80.310

The public reported tree tops snapped and blown onto a house.

Thunderstorm Wind, Beaver

When
June 12, 4:40 PM EST
Where
Beaver County, 0.69 mi N of Baden
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.640, -80.220

The public reported Route 65 closed due to a tree down.

Thunderstorm Wind, Beaver

When
June 12, 4:45 PM EST
Where
Beaver County, 1.57 mi E of Ambridge
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.600, -80.200

The public reported a large tree down.

Thunderstorm Wind, Beaver

When
June 12, 4:50 PM EST
Where
Beaver County, 2.07 mi S of Harshaville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.520, -80.420

Emergency management reported trees and wires down.

Thunderstorm Wind, Armstrong

When
June 12, 5:00 PM EST
Where
Armstrong County, 1.48 mi NNW of Queenstown
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.020, -79.660

Emergency management reported trees and wires down.

Thunderstorm Wind, Butler

When
June 12, 5:00 PM EST
Where
Butler County, 1.25 mi ESE of Homeacre
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.860, -79.900

Emergency management reported trees and wires down.

Thunderstorm Wind, Armstrong

When
June 12, 5:05 PM EST
Where
Armstrong County, 1.73 mi NE of Frogtown
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.970, -79.630

Emergency management reported trees and wires down.

Thunderstorm Wind, Butler

When
June 12, 5:05 PM EST
Where
Butler County, 0.69 mi S of Cabot
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
40.760, -79.770

The public reported large tree limbs down.

Thunderstorm Wind, Clarion

When
June 12, 5:15 PM EST
Where
Clarion County, 0.52 mi W of New Bethlehem
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.000, -79.330

Emergency management reported trees and wires down.

Thunderstorm Wind, Clarion

When
June 12, 5:15 PM EST
Where
Clarion County, 0.69 mi S of Sligo
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
41.110, -79.500

A trained spotter reported trees and power lines down near Sligo.

Thunderstorm Wind, Clarion

When
June 12, 5:15 PM EST
Where
Clarion County, 2.32 mi SSE of Reidsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
41.120, -79.380

A trained spotter reported multiple trees down south of Clarion.

Thunderstorm Wind, Westmoreland

When
June 12, 5:18 PM EST
Where
Westmoreland County, 0.52 mi E of Milligantown
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.570, -79.670

Emergency management reported power lines down.

Thunderstorm Wind, Clarion

When
June 12, 5:20 PM EST
Where
Clarion County, 0.87 mi NW of Mayport
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.040, -79.260

Emergency management reported trees and wires down.

Thunderstorm Wind, Clarion

When
June 12, 5:20 PM EST
Where
Clarion County, Limestone
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.130, -79.330

Emergency management reported trees and wires down.

Thunderstorm Wind, Jefferson

When
June 12, 5:22 PM EST
Where
Jefferson County, 0.87 mi SW of Summerville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
41.110, -79.190

Emergency management reported trees down.

Thunderstorm Wind, Westmoreland

When
June 12, 5:25 PM EST
Where
Westmoreland County, 0.52 mi E of Weinel Xrds
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.620, -79.620

Emergency management reported trees and wires down.

Thunderstorm Wind, Jefferson

When
June 12, 5:29 PM EST
Where
Jefferson County, 1.38 mi N of Norrhan
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
41.140, -79.080

Emergency management reported trees down.

Thunderstorm Wind, Westmoreland

When
June 12, 5:33 PM EST
Where
Westmoreland County, 0.53 mi W of Mamont
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.480, -79.610

Emergency management reported trees down.

Thunderstorm Wind, Jefferson

When
June 12, 5:45 PM EST
Where
Jefferson County, 0.52 mi W of Big Run
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.970, -78.880

Emergency management reported trees and power lines down.

Thunderstorm Wind, Jefferson

When
June 12, 5:45 PM EST
Where
Jefferson County, 1.48 mi SSE of Desire
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
41.000, -78.870

Emergency management reported trees down.

Thunderstorm Wind, Indiana

When
June 12, 6:05 PM EST
Where
Indiana County, 1.57 mi W of Kinter
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.600, -78.900

Emergency management reported trees down.

Thunderstorm Wind, Fayette

When
June 12, 6:25 PM EST
Where
Fayette County, 1.26 mi ESE of Whitsett
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.090, -79.750

Emergency management reported trees and power lines down.

Thunderstorm Wind, Westmoreland

When
June 12, 6:36 PM EST
Where
Westmoreland County, 0.87 mi SW of Alverton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
40.140, -79.590

The public reported numerous trees and wires down.

Thunderstorm Wind, Fayette

When
June 12, 6:40 PM EST
Where
Fayette County, 2.11 mi E of Pennsville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.070, -79.530

Emergency management reported trees and wires down.

Thunderstorm Wind, Fayette

When
June 12, 6:45 PM EST
Where
Fayette County, Indian Head
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.020, -79.400

Emergency management reported trees and wires down.

Thunderstorm Wind, Fayette

When
June 12, 6:53 PM EST
Where
Fayette County, 0.53 mi W of Ohiopyle
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Park/Forest Service
Coordinates
39.870, -79.510

Park Service reported trees down at Ohiopyle State Park.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Thunderstorm Wind, Butler2015-06-1231MaleMobile/Trailer HomeDirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 585098, 585077, 585069, 585078, 585096, 585068, 585070, 585079, 585071, 585073, 585074, 585072, 585075, 585081, 585076, 585080, 585082, 585085, 585086, 585101, 585083, 585084, 585092, 585099, 585093, 585102, 585087, 585094, 585088, 585089, 585100, 585090, 585091, 585095.